MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT015
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Results from the product history record review indicated the product met release criteria.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that during an intraocular lens (iol) implant procedure, a blemish was observed.The iol was replaced with another lens during the initial procedure.Additional information was requested.
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.Only half of the optic is returned.The haptic is broken off in the gusset area of the returned half of the optic.Scratches are observed on the optic.Associated products were not provided.It is unknown, if qualified products were used.Lens damage was observed.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria.Based on our observation, it can be reasonably concluded, that the damage is not manufacturing related.Due, to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15049665
Report Number1119421-2022-01563
Device Sequence Number17477425
Product Code POE
UDI-Device Identifier00380652424745
UDI-Public00380652424745
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2026
Device Model NumberDAT015
Device Lot Number15260985
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2022
Supplement Date Received by Manufacturer07/22/2022
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date08/10/2022
Date Device Manufactured09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown